Alert archive / Georgia / Special Weather Statements in 2014
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at May 14, 2014, 3:25 PM EDT for Stewart County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2014, 3:25 PM EDT (19:25 UTC)
- Expired
- May 14, 2014, 4:00 PM EDT
- In force
- 35 min
- Issued by
- NWS Atlanta, GA
County Stewart County, GA
The radar
The Ft Rucker radar (KEOX), 82 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.4 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 71 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 895 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
695
WWUS82 KFFC 141925
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
325 PM EDT WED MAY 14 2014
GAZ102-142000-
325 PM EDT WED MAY 14 2014
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN STEWART COUNTY
UNTIL 400 PM EDT...
AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PROVIDENCE CANYON STATE PARK...MOVING NORTH
AT 30 MPH.
HEAVY RAINFALL CAN BE EXPECTED ACROSS STEWART COUNTY...INCLUDING
AREAS AROUND WESTVILLE...TROUTMAN...PROVIDENCE CANYON STATE
PARK...FLORENCE MARINA STATE
PARK...SANFORD...LUMPKIN...OMAHA...CHARLES...LOUVALE AND BROOKLYN.
DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
PEA SIZE HAIL IS ALSO POSSIBLE WITH THIS STORM.
&&
LAT...LON 3192 8492 3195 8497 3197 8497 3197 8504
3200 8507 3201 8506 3214 8506 3219 8501
3220 8498 3221 8498 3223 8497 3219 8466
3192 8470
TIME...MOT...LOC 1924Z 197DEG 25KT 3206 8486
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 14, 1:03 PM EDT, 2 hours 22 minutes earlier.
Area forecast discussion, May 14, 1:03 PM EDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 103 PM EDT WED MAY 14 2014 .UPDATE... NO CHANGES NEEDED TO PREVIOUS MORNING FORECAST PACKAGE AND RATIONALE. EVERYTHING APPEARS TO BE ON TRACK WITH CONVECTION DEVELOPING AFTER 200 PM EDT ON THE WEST SIDE AND SOUTH PORTIONS OF GA. THE AREAL COVERAGE SHOULD INCREASE OVER THE FORECAST AREA BY LATE AFTERNOON AND EARLY EVENING. GENERAL MOVEMENT SHOULD BE NORTH TO NORTHEAST FROM 20 TO 30 KTS. 16 && .PREV DISCUSSION... /ISSUED 740 AM EDT WED MAY 14 2014/ SHORT TERM /TODAY THROUGH THURSDAY/... VIGOROUS SPRING-TYPE SYSTEM SWEEPING THROUGH THE EASTERN U.S. OVER THE NEXT 36-48 HOURS. BEST CHANCES FOR SIGNIFICANT CONVECTION/HEAVY PRECIPITATION ACROSS THE FORECAST AREA ARE CENTERED ON TONIGHT THROUGH THE DAY THURSDAY. RIGHT NOW CHANCE FOR SEVERE THUNDERSTORMS APPEARS LIMITED AS INSTABILITY REMAINS MODERATE AT BEST...DUE MAINLY TO WEAK MID-LEVEL LAPSE RATES THROUGH THE PERIOD. SHEAR REMAINS A BIT DISJOINTED AS WELL WITH PERIODS OF MODERATE SHALLOW AND DEEP- LAYER SHEAR...BUT NEVER A DECENT CORRELATION BETWEEN THEM. STILL COULD NOT RULE OUT ISOLATED SEVERE WIND POTENTIAL WITH SUCH STRONG DYNAMIC FORCING AND FORECAST MID/UPPER LEVEL WIND FIELDS. ALTHOUGH THE MAJOR MEDIUM-RANGE MODELS REMAIN QUITE SIMILAR REGARDING THE LARGER SCALE EVOLUTION OF THIS PATTERN...THEY REMAIN A BIT VARIED CONCERNING THE FINER DETAILS AND I HAVE GONE WITH A GENERAL BLEND OF THE GFS/NAM/ECMWF ON MOST FIELDS. 20 LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... EXTENDED PERIOD BEGINS WITH LINE OF SHOWERS AND THUNDERSTORMS EXITING STAGE RIGHT. STILL FEEL THIS COULD A BIT SLOWER THAN MODEL PROJECTIONS SO DO HOLD ONTO LOW END CHANCE POPS THROUGH 06Z FRIDAY. SECONDARY STRONG SHORTWAVE WILL MOVE INTO THE AREA LATE FRIDAY MORNING THROUGH FRIDAY AFTERNOON. THIS WILL BE ACCOMPANIED THIS TIME BY A VERY COLD CORE UPPER LOW WITH 500MB TEMPS FALLING TO -22C FOR THE NORTHERN ZONES. HAVE SEEN NUMEROUS CASES OF THESE IN THE PAST PRODUCING A HAIL/GRAUPEL COMBINATION AND WOULD NOT BE SURPRISED TO SEE IN THIS CASE AS WELL AS LAPSE RATES INCREASE WE GET JUST ENOUGH HEATING FRIDAY AFTERNOON TO ESTABLISH SOME LOW LEVEL CAPE. HAVE THEREFORE INCLUDED SLIGHT CHANCES THUNDER TO GO ALONG WITH THE CHANCE SHRA FOR THIS TIMEFRAME. MUCH COOLER CONDITIONS BEHIND THE FRONT IN STORE WITH MORNING LOW FRI AND SAT MORNING FLIRTING WITH THE UPPER 30S IN SOME OF THE COLDER LOCATIONS. TOWARD THE END OF THE PERIOD...WE DO TRANSITION BACK TO MORE OF AN UPPER RIDGE TYPE PATTERN WITH A WARMUP LOOKING LIKELY FOR EARLY NEXT WEEK. PRIOR TO THE RIDGE AXIS BUILDING OVER THE AREA...ZONAL FLOW WILL BRING A SERIES OF QUICK MOVING SHORTWAVES TO THE AREA. BEST OF THESE IS ACROSS THE NORTHERN TIER SAT MORNING AND ANOTHER DISTURBANCE FOR SUNDAY. GIVEN MEAGER DEEP LAYER MOISTURE LEVELS...HAVE OPTED TO GO LOW END CHANCE FOR NOW WITH THIS ACTIVITY. DEESE HYDROLOGY... STORM TOTAL QPF FORECAST PUTS 2 TO 2.5 INCHES ACROSS NORTHEAST GEORGIA...MAINLY TONIGHT THROUGH THURSDAY AFTERNOON WITH 1 TO 2 INCHES ELSEWHERE. THIS IS NOT EXPECTED TO CAUSE WIDESPREAD FLOODING ISSUES. BASED ON THIS WE ARE NOT PLANNING ON ISSUING A FLOOD/FLASH FLOOD WATCH AT THIS TIME...BUT THIS SYSTEM WILL NEED TO BE WATCHED CLOSELY FOR ANY UPWARD TRENDS IN EXPECTED PRECIPITATION AMOUNTS. 20 AVIATION... 18Z UPDATE... VFR CONDITIONS EXPECTED OUTSIDE OF CONVECTION THROUGH 00Z. MVFR VISIBILITIES AND CEILINGS WITH LOCAL IFR OR LOWER CONDITIONS WILL DEVELOP AGAIN AFTER 00Z. SCATTERED TSTMS WILL DEVELOP THIS AFTERNOON AND SPREAD FROM WEST TO EAST ACROSS THE FORECAST AREA TONIGHT. WIDESPREAD SHOWERS WITH EMBEDDED TSTMS WILL PREVAIL FRIDAY ENDING FROM THE WEST DURING THE AFTERNOON. SOUTHEAST TO SOUTH WIND WILL PREVAIL NEAR 10 KTS PRIOR TO FROPA. WEST TO NORTHWEST WIND 10 TO 15 KTS WITH GUSTS NEAR 25 KTS AFTER FROPA ON FRIDAY. //ATL CONFIDENCE...18Z UPDATE... MEDIUM ON ALL ELEMENTS AND TIMING. 16 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 84 64 72 49 / 50 90 90 20 ATLANTA 82 63 70 50 / 70 90 70 10 BLAIRSVILLE 79 61 67 46 / 70 90 90 20 CARTERSVILLE 80 61 68 47 / 80 90 70 10 COLUMBUS 83 65 74 50 / 70 80 60 10 GAINESVILLE 82 63 69 49 / 60 90 90 20 MACON 85 65 74 49 / 50 90 80 10 ROME 81 61 68 46 / 80 90 60 10 PEACHTREE CITY 82 63 70 46 / 70 80 70 10 VIDALIA 86 69 79 56 / 30 90 80 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...16 LONG TERM....DEESE AVIATION...16
Hazardous weather outlook, May 14, 10:40 AM EDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1040 AM EDT WED MAY 14 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-151000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1040 AM EDT WED MAY 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...HEAVY RAINFALL POTENTIAL FOR LATE THIS AFTERNOON THROUGH TONIGHT... ...ISOLATED STRONG TO SEVERE STORMS EXPECTED ESPECIALLY ACROSS WEST GEORGIA... WEATHER HAZARDS EXPECTED... HEAVY RAINFALL...STRONG TO DAMAGING WINDS...LARGE HAIL. DISCUSSION... IN ADVANCE OF A COLD FRONT...SHOWERS AND THUNDERSTORMS WILL INCREASE IN BOTH COVERAGE AND INTENSITY THIS AFTERNOON AND TONIGHT. THE BEST CHANCE FOR STRONG TO SEVERE STORMS WILL BE ACROSS WEST GEORGIA WEST OF MCN TO BLUE RIDGE LATE THIS AFTERNOON AND TONIGHT. HEAVY RAINFALL WILL BE THE BIGGER CONCERN AS AREAS ACROSS NORTHEAST GEORGIA COULD SEE IN EXCESS OF TWO INCHES OF RAIN BEFORE THIS EVENT DRAWS TO AN END THURSDAY. AT THIS TIME...BECAUSE THESE AREAS WERE LARGELY UNAFFECTED BY RECENT STORM SYSTEMS...NO FLOOD WATCH IS ANTICIPATED DESPITE THE RAINFALL POTENTIAL. AREAWIDE...WILL STILL SEE PONDING OF WATER ON ROADWAYS AND PROBLEMS IN THE NORMALLY POOR DRAINAGE AREAS SO CAUTION IS ADVISED WHEN TRAVELING LATE TODAY INTO TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... WEATHER HAZARDS EXPECTED... THUNDERSTORMS POSSIBLE NORTH GEORGIA FRIDAY AFTERNOON. DISCUSSION... A COLD CORE SYSTEM WILL MOVE ACROSS THE AREA WITH THE CHANCE OF THUNDERSTORMS DEVELOPING AS A RESULT OVER PORTIONS OF NORTH GEORGIA. SMALL HAIL COULD DEVELOP WITH THIS ACTIVITY ALTHOUGH CONFIDENCE IN THIS PORTION OF THE FORECAST REMAINS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FOR POSSIBLE ACTIVATION.
In the hours before
Special weather statement, May 14, 3:25 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
325 PM EDT WED MAY 14 2014
GAZ102-142000-
325 PM EDT WED MAY 14 2014
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN STEWART COUNTY
UNTIL 400 PM EDT...
AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PROVIDENCE CANYON STATE PARK...MOVING NORTH
AT 30 MPH.
HEAVY RAINFALL CAN BE EXPECTED ACROSS STEWART COUNTY...INCLUDING
AREAS AROUND WESTVILLE...TROUTMAN...PROVIDENCE CANYON STATE
PARK...FLORENCE MARINA STATE
PARK...SANFORD...LUMPKIN...OMAHA...CHARLES...LOUVALE AND BROOKLYN.
DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
PEA SIZE HAIL IS ALSO POSSIBLE WITH THIS STORM.
&&
LAT...LON 3192 8492 3195 8497 3197 8497 3197 8504
3200 8507 3201 8506 3214 8506 3219 8501
3220 8498 3221 8498 3223 8497 3219 8466
3192 8470
TIME...MOT...LOC 1924Z 197DEG 25KT 3206 8486The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 3:30 PM EDT | Flash Flood Watch | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 15 hr |
| May 14, 3:52 PM EDT | Special Weather Statement | FFC | Crisp, Dodge, Telfair, Wheeler, Wilcox | 23 min |
| May 14, 4:06 PM EDT | Special Weather Statement | FFC | Chattahoochee, Marion | 24 min |
| May 14, 4:17 PM EDT | Severe Thunderstorm Warning | FFC | Marion | 28 min |
| May 14, 4:19 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dodge, Laurens, Telfair | 41 min |
| May 14, 4:46 PM EDT | Special Weather Statement | FFC | Harris, Muscogee, Talbot | 29 min |
| May 14, 4:51 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Laurens, Twiggs, Wilkinson | 39 min |
| May 14, 5:31 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Bibb, Jones, Monroe, Twiggs, Wilkinson | 44 min |
| May 14, 5:47 PM EDT | Special Weather Statement | FFC | Peach | 28 min |
| May 14, 6:02 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Crawford, Houston, Macon, Monroe, Peach and 1 more | 43 min |
| May 14, 6:12 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Jasper, Jones, Monroe, Morgan, Newton and 1 more | 48 min |
| May 14, 6:27 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Crawford, Henry, Lamar, Monroe, Pike and 2 more | 48 min |
| May 14, 6:43 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, DeKalb, Gwinnett, Henry, Morgan, Newton and 2 more | 47 min |
| May 14, 7:22 PM EDT | Special Weather Statement | FFC | Barrow, Gwinnett | 23 min |
| May 14, 7:45 PM EDT | Special Weather Statement | FFC | Forsyth, Hall, Jackson | 30 min |
Nearby
Special Weather Statements in Georgia, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.